Amy S. Indorf, MD; P. Samuel Pegram, MD
Zalcitabine (dideoxycytidine, ddC) is an antiretroviral agent whose efficacy in the management of human immunodeficiency virus (HIV) infection is currently being studied. We report a case of recurrent esophageal ulceration in a patient taking zalcitabine.
A 20-year-old white man with progressive HIV infection (CD4 lymphocyte count 50 cells/μL but no AIDS-defining illness) was enrolled in a randomized, double-blind study of zalcitabine compared with zidovudine on 7 June 1990. He had no history of esophageal or gastrointestinal disease before he entered the study. His only medications were clotrimazole troches and monthly aerosolized pentamidine. On 22 June the patient complained
Indorf AS, Pegram PS. Esophageal Ulceration Related to Zalcitabine (ddC). Ann Intern Med. 1992;117:133–134. doi: 10.7326/0003-4819-117-2-133
Download citation file:
Published: Ann Intern Med. 1992;117(2):133-134.
Esophageal Disorders, Gastroenterology/Hepatology.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use